Number of Source Patches Required for Population Persistence in a Source-Sink Metapopulation with Explicit Movement.

Authors:
Julien Arino
Julien Arino
University of Manitoba
Winnipeg | Canada
Nicolas Bajeux
Nicolas Bajeux
University of Manitoba

Bull Math Biol 2019 Jun 7;81(6):1916-1942. Epub 2019 Mar 7.

Department of Mathematics, University of Manitoba, Winnipeg, MB, Canada.

We consider a simple metapopulation model with explicit movement of individuals between patches, in which each patch is either a source or a sink. We prove that similarly to the case of patch occupancy metapopulations with implicit movement, there exists a threshold number of source patches such that the population potentially becomes extinct below the threshold and established above the threshold. In the case where the matrix describing the movement of populations between spatial locations is irreducible, the result is global; further, assuming a complete mobility graph with equal movement rates, we use the principle of equitable partitions to obtain an explicit expression for the threshold. Brief numerical considerations follow.

Download full-text PDF

Source
http://dx.doi.org/10.1007/s11538-019-00593-1DOI Listing
June 2019
1 Read

Publication Analysis

Top Keywords

explicit movement
8
source patches
8
number source
8
movement
5
matrix describing
4
case matrix
4
threshold case
4
movement populations
4
spatial locations
4
populations spatial
4
established threshold
4
describing movement
4
extinct threshold
4
movement exists
4
implicit movement
4
metapopulations implicit
4
threshold
4
exists threshold
4
locations irreducible
4
population extinct
4

References

(Supplied by CrossRef)
Article in Linear Algebra Appl
R Agaev et al.
Linear Algebra Appl 2005
Article in J Math Biol
LJS Allen et al.
J Math Biol 1987
Article in J Theor Biol
P Amarasekare et al.
J Theor Biol 2004
Article in Theor Popul Biol
R Arditi et al.
Theor Popul Biol 2015
Article in Infect Dis Model
J Arino et al.
Infect Dis Model 2017
Article in Theor Popul Biol
V Bansaye et al.
Theor Popul Biol 2013
Article in Ann Zool Fennici
J Bascompte et al.
Ann Zool Fennici 2003
Article in Am Nat
J Bascompte et al.
Am Nat 2002

A Berman et al.
1994
Article in Linear Algebra Appl
E Deutsch et al.
Linear Algebra Appl 1985
Article in Trends Ecol Evol
PC Dias et al.
Trends Ecol Evol 1996

Similar Publications